Are photosensitizing medications associated with increased risk of important erythemal reactions during ultraviolet B phototherapy?

G. A. Harrop (Lead / Corresponding author), Robert Dawe, Sally Ibbotson

Research output: Contribution to journalLetter

3 Citations (Scopus)
79 Downloads (Pure)

Abstract

Erythemal episodes during phototherapy can be painful, limit efficacy due to premature discontinuation of treatment and may contribute to chronic cutaneous damage. Many patients receiving phototherapy take photosensitive medications. Stern et al., investigated 1,125 patients receiving maintenance psoralen‐ultraviolet A photochemotherapy (PUVA) for psoriasis and did not detect a significant difference in risk of erythemal episodes between those receiving photosensitising medication compared with those who were not1. However, amongst older (≥45 years‐old) users of photoactive drugs, 10% discontinued PUVA for at least a month because of “burns” compared with only 5% on “non‐users”.
Original languageEnglish
Pages (from-to)1184-1185
Number of pages2
JournalBritish Journal of Dermatology
Volume179
Issue number5
Early online date19 May 2018
DOIs
Publication statusPublished - 2 Nov 2018

Fingerprint Dive into the research topics of 'Are photosensitizing medications associated with increased risk of important erythemal reactions during ultraviolet B phototherapy?'. Together they form a unique fingerprint.

  • Cite this